MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH

MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH
Model Number MC101243
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Catheter was inserted without incident on (b)(6) 2021.Patient presented for dialysis on (b)(6) 2021.Toward the end of treatment, the nurse noticed a pinhole in the clear luer of the venous (blue) lumen.This hole either introduced air into the lumen or leaked tiny amounts of blood depending on whether the catheter was flushed or aspirated.Catheter was exchanged over the wire for a new catheter on same day.The patient presented for dialysis on (b)(6) 2021 when another pinhole was identified by another nurse, this time on the arterial (red) lumen.Patient was not prepared to undergo sedation/anesthesia for another exchange.Out of concern that this may occur again with another catheter, the doctor identified the hole and sealed it with cyanoacrylate, which was allowed to dry and reinforced with a clear adhesive film.
 
Additional Manufacturer Narrative
The hemo-cath was returned for evaluation and the complaint was reopened.The device was returned with the arterial extension wrapped in a tegaderm dressing.Device was also covered in an orange-red substance resembling iodine.Visual inspection confirms the complaint as a leak was noted in the arterial extension just below the luer connection.Viewed under magnification it can be seen that the hole is an exterior puncture such as that which would be made with a needle.The repair is an off-label use.No testing has been performed using cyanoacrylate with silicone catheters.Medcomp does not have a repair kit for this catheter.A review of the manufacture records for the lot number reported was conducted by the contract manufacturer.Their review revealed the device was manufactured according to specification with no non-conformances or abnormalities.The process includes a 100% leak test that would have detected a leak in the extension line.The instructions for use (ifu) contains the following precautions: *do not use sharp instruments near the extension tubing or catheter lumen.*do not use scissors to remove dressing.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The catheters involved in the incident were not returned for evaluation.The first catheter was discarded.The second catheter remains implanted in the patient.The physician repaired the hole in the extension using cyanoacrylate and reinforced with clear adhesive film (tegaderm).The patient experienced no physical harm.The repair is an off-label use.No testing has been performed using cyanoacrylate with silicone catheters.Medcomp does not have a repair kit for this catheter.A review of the manufacture records for the lot number reported was conducted by the contract manufacturer.Their review revealed the device was manufactured according to specification with no non-conformances or abnormalities.The process includes a 100% leak test that would have detected a leak in the extension line.Without an evaluation of the device involved we are unable to determine the cause or factors that may have contributed to this event.

Brand Name
12.5FX24CM HEMO-CATH
Common Device Name
HEMO-CATH
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key11194457
Report Number2518902-2021-00003
Device Sequence Number3940616
Product Code MSD
UDI-Device Identifier00884908083002
UDI-Public884908083002
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K113487
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/21/2025
Device Model NumberMC101243
Device Catalogue NumberMC101243
Device Lot NumberMPAB300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/14/2021
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer01/14/2021
01/14/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date02/01/2021
03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient Weight82